Alert archive / Kansas / Special Weather Statements in 2019

Special Weather Statement, NWS Dodge City, KS

June 1, 2019Clark County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 1, 2019, 8:21 AM CDT for Clark County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 8:21 AM CDT (13:21 UTC)
Expired
Jun 1, 2019, 8:45 AM CDT
In force
24 min
Issued by
NWS Dodge City, KS

County Clark County, KS

The radar

The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 1.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1452 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-2.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WWUS83 KDDC 011321
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
821 AM CDT Sat Jun 1 2019
 
KSZ087>089-011345-
Meade KS-Clark KS-Comanche KS-
821 AM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE...SOUTHWESTERN
COMANCHE AND SOUTHERN CLARK COUNTIES UNTIL 845 AM CDT...

At 821 AM CDT, Doppler radar was tracking a strong thunderstorm near
Acres, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ashland, Englewood, Sitka and Acres. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3723 10025 3722 9953 3700 9951 3700 10047
TIME...MOT...LOC 1321Z 270DEG 27KT 3704 9990 

$$

RUSSELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 1, 5:08 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 1, 5:08 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
508 AM CDT Sat Jun 1 2019

...Updated Aviation...

.SHORT TERM...(Today and tonight)
Issued at 1211 AM CDT Sat Jun 1 2019

Short term models are still suggesting an area of convection
developing during the early morning hours from Syracuse to Ashland
with a modest low level jet combining with a 700 mb shortwave.
CAPE values around 1000 J/kg will provide the possibility of some
hail and wind if these thunderstorms develop. Most of this
activity should subside after sunrise.

Through the day we should see the atmosphere recover as highs get
into the low to mid 80s with dewpoints highest the farther east
you go. Mid 60 dewpoints should lead to an area of 2000-3000 CAPE
from Dodge on east with a slow moving cold front moving into the
area of instability. Thunderstorms should break out by late
afternoon with a hail and wind threat. Thunderstorms should
continue to break out through the evening as more shortwaves move
in from the southwest from the upper level trough in the desert
southwest.

Convection should subside by sunrise Sunday morning as overnight
lows range from the mid 50s in the west to the mid 60s in the
east.

.LONG TERM...(Sunday through Friday)
Issued at 140 AM CDT Sat Jun 1 2019

The persistent pattern of a stalled out frontal boundary combining
with upper level shortwaves ejecting from a slow moving closed low
in the desert southwest will provide more chances of rain
throughout the next 7 days with perhaps the lone exception being
Friday.

Sunday's storm and severe chances will depend a lot on how the
convection on Saturday night evolves and if we can have some
decent sunshine/heating during the day to ramp up the instability
again. The next round of storms looks to develop in eastern
Colorado and northeast New Mexico and move into the region by
evening. Forecast CAPE values in far southwest Kansas look to
reach 2000 by the time the storms enter and skew t soundings look
to have an inverted V setup. Hence the chance of hail and winds
looks best at this point along the Colorado border. Depending on
how the heating evolves further east will determine if the severe
risk will be higher or not. Storms continue to move through the
region overnight into Monday with heavy rain as a possibility.
Forecast PW values will range from 1.5 inches to nearly 2 inches.
A little early at this point to determine if a flash flood watch
is needed...but given the already saturated ground it won't take
much heavy rain to bring about more flooding problems again.

Monday will once again depend on how the morning convection
subsides and if the atmosphere can recharge with diurnal heating
again. Long term models once again suggest a MCS complex coming
out of eastern Colorado and going through western Kansas in the
evening/overnight. Skew t indicate more inverted V soundings for
areas along the Colorado border and CAPE values over 2000 so wind
and hail will be a threat again. PW values will stay high as
well...so it could basically be a repeat of what we see Sunday
night.

Tuesday...rinse and repeat. Although more convection is suggested
Tuesday night with a stalled out frontal boundary in southwest
Kansas that could ignite convection earlier in the evening
combining with another MCS coming out of eastern Colorado.

It's not until Thursday night into Friday the main upper low
reaches the central plains and moves eastward. Hence Friday could
be the only day in the next 7 where POPs could legitimately be
low.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 454 AM CDT Sat Jun 1 2019

Isolated storms may linger through 12Z around DDC and LBL but for
the most part morning conviction should subside in these areas
shortly after sunset. Between 12-21Z VFR conditions with light
winds will occur. After 21Z thunderstorms will develop in
southwest Kansas and continue through 03Z which could affect DDC,
LBL, and GCK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  83  62  81  61 /  40  40  20  50
GCK  82  60  81  59 /  40  40  20  40
EHA  85  59  81  59 /  40  40  40  50
LBL  87  61  82  61 /  30  40  20  40
HYS  84  60  78  60 /  10  20  20  50
P28  87  65  81  62 /  40  40  20  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Tatro
Hazardous weather outlook, Jun 1, 2:58 AM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
258 AM CDT Sat Jun 1 2019

KSZ030-031-043>046-061>066-074>081-084>090-020800-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
258 AM CDT Sat Jun 1 2019 /158 AM MDT Sat Jun 1 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Slight risk for severe weather is expected today between 4 and 10
pm. Main threats will be hail up to the size of golf balls and
damaging winds 60 mph or greater.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Lightning: Limited risk

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Days 2-7 Discussion
-------------------

Severe weather could be possible again Sunday night into Monday
morning with hail, wind, and flooding rains possible. Storms will
be possible through Friday with more chances of severe storms and
flash flooding.

Days 2-7 Hazards
----------------
* Sunday
  - Flooding: Limited risk
  - Lightning: Elevated risk
  - Severe thunderstorm: Elevated risk

* Monday
  - Lightning: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Elevated risk

* Friday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 4 to 10 PM today mainly
along and south of K-96.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

In the hours before

Special weather statement, Jun 1, 7:00 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Dodge City KS
700 AM CDT Sat Jun 1 2019

KSZ077-078-011230-
Gray KS-Ford KS-
700 AM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD AND SOUTHERN
GRAY COUNTIES UNTIL 730 AM CDT...

At 700 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ensign to 6 miles north of Fowler.
Movement was east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Montezuma, Ensign and The Haggard Elev.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3776 10010 3748 10010 3748 10061 3764 10063
TIME...MOT...LOC 1200Z 273DEG 21KT 3765 10019 3747 10017

RUSSELL
Special weather statement, Jun 1, 7:04 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Dodge City KS
704 AM CDT Sat Jun 1 2019

KSZ085-086-011230-
Seward KS-Stevens KS-
704 AM CDT Sat Jun 1 2019

...SPECIAL WEATHER STATEMENT...

At 703 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Copeland to near Woods. Movement was
northeast at 30 mph.

Pea size hail will be possible with these storms.

Locations impacted include...
Liberal, Kismet, Woods and Hayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 10126 3739 10095 3739 10065 3701 10064
      3700 10111
TIME...MOT...LOC 1203Z 245DEG 27KT 3759 10068 3715 10109

RUSSELL
Local storm report, Jun 1, 7:34 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
734 AM CDT SAT JUN 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 AM     HAIL             MEADE                   37.29N 100.33W
06/01/2019  E0.70 INCH       MEADE              KS   LAW ENFORCEMENT

            PEAS TO DIMES WERE REPORTED.

&&

MR
Special weather statement, Jun 1, 7:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Dodge City KS
741 AM CDT Sat Jun 1 2019

KSZ062-063-076-077-087-011315-
Gray KS-Finney KS-Meade KS-Kearny KS-Haskell KS-
741 AM CDT Sat Jun 1 2019

...SPECIAL WEATHER STATEMENT...

At 741 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holcomb to near Sublette. Movement was
east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Garden City, Holcomb, Sublette, Deerfield, Pierceville, Copeland,
Tice and Plymell.

LAT...LON 3804 10070 3743 10047 3745 10090 3801 10115
TIME...MOT...LOC 1241Z 276DEG 21KT 3794 10103 3752 10082

RUSSELL
Special weather statement, Jun 1, 8:01 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Dodge City KS
801 AM CDT Sat Jun 1 2019

KSZ063-076-077-086-087-011345-
Gray KS-Seward KS-Finney KS-Meade KS-Haskell KS-
801 AM CDT Sat Jun 1 2019

...SPECIAL WEATHER STATEMENT...

At 801 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garden City to near Plains. Movement was
east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Garden City, Cimarron, Meade, Montezuma, Fowler, Pierceville,
Copeland, Ingalls, Ensign, Charleston, Missler, Plymell, Tice,
Kalvesta, The Haggard Elev and Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3725 10064 3812 10102 3823 10028 3803 10022
      3748 10022 3747 10011 3722 10009
TIME...MOT...LOC 1301Z 273DEG 32KT 3798 10082 3732 10055

RUSSELL
Special weather statement, Jun 1, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
821 AM CDT Sat Jun 1 2019

KSZ087>089-011345-
Meade KS-Clark KS-Comanche KS-
821 AM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEADE...SOUTHWESTERN
COMANCHE AND SOUTHERN CLARK COUNTIES UNTIL 845 AM CDT...

At 821 AM CDT, Doppler radar was tracking a strong thunderstorm near
Acres, moving east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ashland, Englewood, Sitka and Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3723 10025 3722 9953 3700 9951 3700 10047
TIME...MOT...LOC 1321Z 270DEG 27KT 3704 9990

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:01 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens36 min
Jun 1, 4:28 AM CDTSpecial Weather StatementDDCStanton47 min
Jun 1, 4:47 AM CDTSpecial Weather StatementDDCKearny43 min
Jun 1, 4:51 AM CDTSpecial Weather StatementDDCStanton24 min
Jun 1, 5:12 AM CDTSpecial Weather StatementDDCStanton33 min
Jun 1, 5:28 AM CDTSpecial Weather StatementDDCKearny47 min
Jun 1, 5:30 AM CDTSpecial Weather StatementDDCGray45 min
Jun 1, 5:36 AM CDTSpecial Weather StatementDDCGrant39 min
Jun 1, 5:57 AM CDTSpecial Weather StatementDDCFinney, Gray48 min
Jun 1, 6:07 AM CDTSpecial Weather StatementDDCGray53 min
Jun 1, 6:14 AM CDTSevere Thunderstorm WarningDDCGray, Haskell46 min
Jun 1, 6:18 AM CDTSpecial Weather StatementDDCGrant, Haskell, Stevens57 min
Jun 1, 6:29 AM CDTSevere Thunderstorm WarningDDCMeade46 min
Jun 1, 6:48 AM CDTSpecial Weather StatementDDCGray42 min
Jun 1, 7:00 AM CDTSpecial Weather StatementDDCGray30 min
Jun 1, 7:04 AM CDTSpecial Weather StatementDDCSeward26 min
Jun 1, 7:11 AM CDTSevere Thunderstorm WarningDDCClark, Meade49 min
Jun 1, 7:41 AM CDTSpecial Weather StatementDDCHaskell34 min
Jun 1, 7:57 AM CDTSevere Thunderstorm WarningDDCClark, Meade29 min
Jun 1, 8:01 AM CDTSpecial Weather StatementDDCFinney, Gray, Meade44 min
Jun 1, 8:45 AM CDTSpecial Weather StatementDDCClark, Ford, Gray, Meade60 min
Jun 1, 9:42 AM CDTSpecial Weather StatementDDCClark, Comanche, Meade63 min
Jun 1, 4:53 PM CDTSpecial Weather StatementDDCHaskell52 min
Jun 1, 5:05 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Seward55 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens46 min
Jun 1, 6:07 PM CDTFlash Flood WarningDDCHaskell3 hr
Jun 1, 6:58 PM CDTSpecial Weather StatementDDCHamilton47 min

Nearby

Special Weather Statements in Kansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.